Alert archive / Iowa / Wind Advisories in 2024

Wind Advisory 1, NWS Des Moines, IA

February 8, 202445 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Feb 8, 2024, 2:40 AM CST for 45 counties in Iowa. It took effect at Feb 8, 2024, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2024, 2:40 AM CST (08:40 UTC)
In effect from
Feb 8, 2024, 9:00 AM CST
Expired
Feb 8, 2024, 6:00 PM CST
In force
9 hr
Issued by
NWS Des Moines, IA
All 45 counties

Adair County, IA, Appanoose County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 33 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2024-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2024-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS73 KDMX 080840
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
240 AM CST Thu Feb 8 2024

IAZ004-005-015-023-024-033>035-081645-
/O.NEW.KDMX.WI.Y.0001.240208T1500Z-240208T2100Z/
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-
Including the cities of Odebolt, Wall Lake, Estherville, Fonda,
Rolfe, Sac City, Schaller, Early, Pocahontas, Laurens, Pomeroy,
Fort Dodge, Algona, Lake City, Manson, Emmetsburg, Rockwell City,
Lake View, Humboldt, and Gilmore City
240 AM CST Thu Feb 8 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected. A few higher gusts nearer 50 mph may occur during the 
  morning.

* WHERE...Webster, Humboldt, Kossuth, Emmet, Palo Alto, Pocahontas, 
  Calhoun, and Sac Counties.

* WHEN...From 9 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ006-007-016-017-025>028-036>039-046>050-058>062-071>075-082>086-
093>097-081645-
/O.NEW.KDMX.WI.Y.0001.240208T1500Z-240209T0000Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall-
Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-
Marion-Mahaska-Union-Clarke-Lucas-Monroe-Wapello-Ringgold-Decatur-
Wayne-Appanoose-Davis-
Including the cities of Winterset, Hampton, Centerville, Clear
Lake, Albia, Allerton, Boone, Bayard, Tama, Indianola, Britt,
Ames, Grinnell, Mount Ayr, Clarion, Northwood, Knoxville, Dumont,
Pella, Earlham, Kanawha, Conrad, Garner, Eagle Grove, Reinbeck,
Manly, Allison, Greene, Waverly, Gladbrook, Toledo, Chariton,
Aplington, Casey, Perry, Norwalk, Parkersburg, Clarksville,
Panora, Cedar Falls, Leon, Oskaloosa, Iowa Falls, Waterloo,
Carlisle, Webster City, Stuart, Wellsburg, Des Moines,
Marshalltown, Shell Rock, Jefferson, Creston, Ottumwa, Ackley,
Eldora, Waukee, Adair, Humeston, Corydon, Guthrie Center,
Seymour, Grundy Center, Greenfield, Belmond, Traer, Dysart, Adel,
Lake Mills, Fontanelle, Lamoni, Forest City, Newton, Dike, Mason
City, Osceola, and Bloomfield
240 AM CST Thu Feb 8 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, north central, northeast, south 
  central, southeast, southwest, and west central Iowa.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

REV
3 follow-up statements
236 
WWUS73 KDMX 081617
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1017 AM CST Thu Feb 8 2024

IAZ004-005-015-023-024-033>035-082100-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-240208T2100Z/
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-
Including the cities of Estherville, Odebolt, Wall Lake, Rockwell
City, Sac City, Emmetsburg, Manson, Humboldt, Laurens, Lake View,
Algona, Fort Dodge, Fonda, Lake City, Rolfe, Schaller,
Pocahontas, Gilmore City, Early, and Pomeroy
1017 AM CST Thu Feb 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected. A few higher gusts nearer 50 mph may occur yet this 
  morning.

* WHERE...Webster, Humboldt, Kossuth, Emmet, Palo Alto, Pocahontas, 
  Calhoun, and Sac Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ006-007-016-017-025>028-036>039-046>050-058>062-071>075-082>086-
093>097-090000-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-240209T0000Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall-
Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-
Marion-Mahaska-Union-Clarke-Lucas-Monroe-Wapello-Ringgold-Decatur-
Wayne-Appanoose-Davis-
Including the cities of Britt, Greenfield, Allison, Adel,
Chariton, Corydon, Belmond, Boone, Des Moines, Earlham, Garner,
Manly, Aplington, Osceola, Greene, Perry, Casey, Conrad, Clarion,
Cedar Falls, Clear Lake, Mount Ayr, Shell Rock, Tama, Reinbeck,
Ackley, Leon, Newton, Webster City, Bayard, Panora, Dike,
Winterset, Dysart, Toledo, Fontanelle, Forest City, Ottumwa,
Oskaloosa, Wellsburg, Norwalk, Iowa Falls, Eagle Grove, Traer,
Indianola, Carlisle, Mason City, Centerville, Guthrie Center,
Seymour, Allerton, Stuart, Northwood, Clarksville, Pella,
Creston, Adair, Lamoni, Gladbrook, Dumont, Ames, Waukee,
Humeston, Lake Mills, Kanawha, Knoxville, Grundy Center,
Bloomfield, Grinnell, Waverly, Marshalltown, Eldora, Hampton,
Jefferson, Albia, Parkersburg, and Waterloo
1017 AM CST Thu Feb 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, north central, northeast, south 
  central, southeast, southwest, and west central Iowa.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ansorge
656 
WWUS73 KDMX 082057
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
257 PM CST Thu Feb 8 2024

IAZ004-005-015-023-024-033>035-082200-
/O.EXP.KDMX.WI.Y.0001.000000T0000Z-240208T2100Z/
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster-
Including the cities of Estherville, Odebolt, Wall Lake, Rockwell
City, Sac City, Emmetsburg, Manson, Humboldt, Laurens, Lake View,
Algona, Fort Dodge, Fonda, Lake City, Rolfe, Schaller,
Pocahontas, Gilmore City, Early, and Pomeroy
257 PM CST Thu Feb 8 2024

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

Wind speeds will slowly diminish into this evening and thus the 
advisory will be allowed to expire. Wind gusts up to 35 MPH will be 
possible through the remainder of the afternoon.

$$

IAZ006-007-016-017-025>028-036>039-046>050-058>062-071>075-082>086-
093>097-090000-
/O.CON.KDMX.WI.Y.0001.000000T0000Z-240209T0000Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall-
Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-
Marion-Mahaska-Union-Clarke-Lucas-Monroe-Wapello-Ringgold-Decatur-
Wayne-Appanoose-Davis-
Including the cities of Britt, Greenfield, Allison, Adel,
Chariton, Corydon, Belmond, Boone, Des Moines, Earlham, Garner,
Manly, Aplington, Osceola, Greene, Perry, Casey, Conrad, Clarion,
Cedar Falls, Clear Lake, Mount Ayr, Shell Rock, Tama, Reinbeck,
Ackley, Leon, Newton, Webster City, Bayard, Panora, Dike,
Winterset, Dysart, Toledo, Fontanelle, Forest City, Ottumwa,
Oskaloosa, Wellsburg, Norwalk, Iowa Falls, Eagle Grove, Traer,
Indianola, Carlisle, Mason City, Centerville, Guthrie Center,
Seymour, Allerton, Stuart, Northwood, Clarksville, Pella,
Creston, Adair, Lamoni, Gladbrook, Dumont, Ames, Waukee,
Humeston, Lake Mills, Kanawha, Knoxville, Grundy Center,
Bloomfield, Grinnell, Waverly, Marshalltown, Eldora, Hampton,
Jefferson, Albia, Parkersburg, and Waterloo
257 PM CST Thu Feb 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central Iowa, mainly along or east of US 
  Highway 169.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ansorge
764 
WWUS73 KDMX 082351
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
551 PM CST Thu Feb 8 2024

IAZ006-007-016-017-025>028-036>039-046>050-058>062-071>075-082>086-
093>097-090100-
/O.EXP.KDMX.WI.Y.0001.000000T0000Z-240209T0000Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall-
Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-
Marion-Mahaska-Union-Clarke-Lucas-Monroe-Wapello-Ringgold-Decatur-
Wayne-Appanoose-Davis-
Including the cities of Waterloo, Perry, Albia, Lake Mills, Mason
City, Clarion, Newton, Ottumwa, Greenfield, Forest City,
Winterset, Northwood, Aplington, Panora, Boone, Knoxville,
Guthrie Center, Ackley, Clarksville, Webster City, Gladbrook,
Humeston, Lamoni, Jefferson, Marshalltown, Clear Lake, Allison,
Cedar Falls, Pella, Manly, Adair, Dysart, Toledo, Osceola,
Bayard, Carlisle, Adel, Waukee, Iowa Falls, Centerville, Grundy
Center, Casey, Parkersburg, Eagle Grove, Waverly, Wellsburg,
Oskaloosa, Conrad, Indianola, Britt, Des Moines, Bloomfield,
Mount Ayr, Greene, Corydon, Grinnell, Chariton, Kanawha,
Allerton, Ames, Traer, Dike, Tama, Garner, Stuart, Shell Rock,
Hampton, Fontanelle, Belmond, Eldora, Creston, Dumont, Norwalk,
Reinbeck, Leon, Earlham, and Seymour
551 PM CST Thu Feb 8 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Wind speeds will continue to diminish tonight and thus the advisory 
will be allowed to expire. Wind gusts of 25-35 MPH will be possible 
at times through the evening hours.

$$

KCM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:45 PM CST, 2 hours 55 minutes earlier. Its key messages:

  • -Breezy for the rest of today and especially Thursday, with above average temperatures remaining -Few chances (<50%) for rain, and possibly some thunder Thursday -Mainly dry with cooler but still comfortable conditions through the rest of the forecast period
Area forecast discussion, Feb 7, 11:45 PM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1145 PM CST Wed Feb 7 2024

 ...Updated for the 06z Aviation Discussion...

.KEY MESSAGES...

-Breezy for the rest of today and especially Thursday, with above
average temperatures remaining

-Few chances (<50%) for rain, and possibly some thunder Thursday

-Mainly dry with cooler but still comfortable conditions
 through the rest of the forecast period

&&

.DISCUSSION...
Issued at 250 PM CST Wed Feb 7 2024

Surface analysis this afternoon depicts a tightened pressure
gradient over Iowa ahead of a larger area of low pressure over
Wyoming/Colorado. Moderate low level warm air advection out of the
south/southeast continues this afternoon, which has allowed for
temperatures to increase through the 50s. Breezy conditions as a
result are becoming more widespread, with gusts generally between 20-
30 mph, though isolated gusts up to 35 mph have been reported in the
far western portion of the state. The remainder of today is expected
to be largely dry, though remaining breezy as temperatures continue
to increase as highs are expected to reach into the mid 50s
northeast and in the low 60s southwest. Winds remaining breezy
tonight and overnight with lingering clouds will allow for overnight
lows to remain on the warmer side with values generally in the 40s.

The aforementioned low pressure system tracking east/northeast will
make its way across the Midwest later tonight into Thursday, which
will come with a few chances for rain and even thunder at times.
These chances come in the form of two waves: the first being a
boundary tracking eastward across Iowa late tonight through Thursday
morning, and the secondary wave pushing through late morning
Thursday through the afternoon before dry conditions return in the
evening. The highest chances (40-50%) for rain currently are
expected over portions of north/northeastern Iowa. With the passage
of this system, an unstable environment is expected to set up across
the eastern portions of Iowa, with CAPE values generally less than
500J/kg and moderate shear around 25-30 knots. These conditions
paired with steepening mid level lapse rates looks to allow for the
potential for some thunderstorm activity. However, there is some lag
in precipitation timing and the presence of these unstable
conditions, which is a rather decent factor in limiting any storm
potential. Regardless, the threat for severe weather is low, with a
better potential, if any, occurring being further east where higher
shear is expected to be located. Overall QPF output with this
activity as a whole is expected to generally be less than a tenth of
an inch, though a few isolated areas of higher totals could occur if
storms were to develop. With this, warm air advection is expected to
increase as the pressure gradient continues to tighten, which will
allow for winds to increase further. Gusts upwards of 35-40 mph are
possible, especially over southern/southeast Iowa. Model soundings
have values around 40 knots at the top of the mixed layer. Though
near advisory criteria, uncertainty remains on how well winds will
mix down, as warm air advection and remaining cloud cover could be
an issue. Therefore have decided to hold off on any potential
headline and will have to continue monitoring this, especially as
conditions set up through the day. One more above average day of
temperatures is expected with highs in the 50s north and in the low
to mid 60s further south.

As the stacked low pressure pushes northeast out of the region into
Friday, a change in the flow pattern is expected to occur as winds
gradually shift more northwesterly. Temperatures as a result are
expected to gradually fall, though still remaining rather
comfortable with highs into the 40s by the weekend, along with
overnight lows back into the 30s. As a shortwave passes just south
of the state late Friday into Saturday, there is a low chance (<20%)
for precipitation generally south of I-80, as models generally do
not have much agreement on the northward extent or forcing with this
particular system. Outside of another rather low chance for
precipitation scraping the south by Sunday evening into Monday,
conditions overall look to remain dry for the remaining
forecast period.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1138 PM CST Wed Feb 7 2024

VFR but windy conditions are ongoing early this morning with a
period of LLWS expected through the overnight hours with LLWS
values approaching 45-50kts at times into early Thursday morning.
Surface winds out of the south remain gusty through the period
with gusts around 20-30 knots overnight becoming 25-35+ knots
through the daytime hours Thursday. A few rain showers remain
possible at especially KMCW and kept some VCSH mentions there
but removed others with overall limited impacts to terminals
given light nature of the rain with some sites only seeing a few
sprinkles if anything. Delayed onset of MVFR ceilings slightly
but still anticipating some MVFR ceilings at northern sites
(KFOD, KMCW, maybe KALO) through at least a portion of the
daytime hours Thursday before increasing back towards VFR
Thursday night.

&&

.CLIMATE...
Issued at 258 AM CST Wed Feb 7 2024

.Forecast and Record Max Temps for Select Central Iowa Cities...
====================================================================
            |      Wednesday       |       Thursday       |  Period
            |  Forecast   Record/  |  Forecast   Record/  |    of
City        |              Year    |              Year    |  Record
====================================================================
Des Moines        61      63/1987        62      60/1999      1878-
Lamoni            60      62/2009        64      64/1938
Mason City        55      58/1987        56      51/1999      1903-
Ottumwa           59      61/1987        64      62/1938      1923-
Waterloo          56      52/1987        60      55/1999      1895-
====================================================================

.Forecast and Record Max Min Temps for Select Central Iowa Cities...
====================================================================
            |      Wednesday       |       Thursday       |  Period
            |  Forecast   Record/  |  Forecast   Record/  |    of
City        |              Year    |              Year    |  Record
====================================================================
Des Moines        39      34/1928        44      43/1966      1878-
Mason City        34      32/1925        39      36/1938      1903-
Ottumwa           37      37/1996        47      43/1966      1923-
Waterloo          36      33/1996        44      38/1999      1895-
====================================================================

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Bury
AVIATION...KCM
CLIMATE...Curtis/REV
Hazardous weather outlook, Feb 7, 3:27 PM CST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
327 PM CST Wed Feb 7 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-082130-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
327 PM CST Wed Feb 7 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gusty winds will continue on Thursday, over portions of central
into eastern Iowa with sustained winds of 25 mph or greater and
winds gusts to 40 mph or greater.

A few thunderstorms may occur east Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is not anticipated.

Nearby

Wind Advisories in Iowa, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.